MAUDE Adverse Event Report: BIOMET UK LTD. DELTA CERAMIC FEM HD 36/+3MM; HIP PROSTHESIS

BIOMET UK LTD. DELTA CERAMIC FEM HD 36/+3MM; HIP PROSTHESIS
Catalog Number 650-0662
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Muscle Weakness/Atrophy (1967); Pain (1994); Loss of Range of Motion (2032); Ambulation or Postural Difficulties (2544); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient underwent initial left total hip arthroplasty.Subsequently, two years and five months post initial implantation, the patient reported experiencing a lot of pain since receiving the hip implants.The patient reported experiencing muscle atrophy, effusion, stiffness, abnormal gait, decreased rom with severe femoral internal rotation, popping sensation with grinding, and decreased stability that required extra pt.Patient notes that further metal allergy testing is pending.Attempts have been made and no further information has been provided.
 
Additional Manufacturer Narrative
(b)(4).D10 - associated medical devices: g7 pps ltd acet shell 54f; item# 010000664; lot# 7045233.G7 vit e neutral lnr 36mm f; item# 30103606; lot# 65099805.Tprlc 133 t1 pps ho 11x142mm; item# 51-104110; lot# unknown.The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
(b)(4).This follow-up report is being submitted to relay additional information.The following sections were updated: b4, b5, g3, g6, h2, h3, h6, h11.No product was returned or pictures provided; visual and dimensional evaluations could not be performed.A review of the device manufacturing records could not be performed due to missing lot number.Medical records were provided and reviewed by a health care professional.This event is for significant pain greater than 6 months post-op and is considered a serious injury as there is not yet enough information or is unknown at this time whether prescribed medical intervention has been required or whether the complaint is device related.With the available information, a definitive root cause could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
DELTA CERAMIC FEM HD 36/+3MM
Common Device Name
HIP PROSTHESIS
Manufacturer (Section D)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK  CF31 3XA
Manufacturer (Section G)
BIOMET UK LTD.
waterton industrial estates
bridgend CF31 3XA
UK   CF31 3XA
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key18835848
Report Number3002806535-2024-00081
Device Sequence Number7132882
Product Code LZO
UDI-Device Identifier00887868271182
UDI-Public(01)00887868271182
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K200959
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Consumer,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/25/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number650-0662
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2024
Supplement Date Received by Manufacturer04/12/2024
Initial Report FDA Received Date03/05/2024
Supplement Report FDA Received Date04/25/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexFemale
Patient Weight79 KG
Patient RaceWhite